Med Effects and me... - Forums at Psych Central



advertisement
Reply
 
Thread Tools Display Modes
Old 09-01-2010, 01:23 AM #1
sanityseeker sanityseeker is offline
walker
 
Member Since: Feb 2008
Posts: 2,363
sanityseeker sanityseeker is offline
walker
sanityseeker has no updates.
 
Member Since: Feb 2008
Posts: 2,363

10 yr Member
Default Med Effects and me...

I am Bi Polar II. I recent years I have experienced long episodes of severe depression and high anxiety with occassional episodes of mild hypomania. Intermittently I would experience days of rapid mood swings. I really need support to walk through this process. I am confused and frustrated and want to quit before I even going.

August 16th -- I started on Seroquel at 25mg. At first it took a couple of hours to get to sleep but I slept longer and more soundly. I seemed to manage anxiety better. I credit the quality sleeps. Some nights I experienced leg spasms if it took more than a couple of hours getting to sleep. At first I experienced what I call a hangover -- weakness and some dizzyness that persisted through the day. Now I get to sleep a little more quickly though it still takes a good hour or so and I feel less hungover but still a little off generally.

Question -- Referencing the Canadian Pharmeacutical Blue Book, the recommended dosage schedule for Bi Polar Disorder starting at 50mg on Day 1 increasing to 300mg by Day 4. Why has my GP prescribed 25mg and kept me there for 4 weeks (by the time I see him again for a review). When I reported the hangover effect he suggested spliting the dose in half. The pill is too small to split so I ended up staying at 25mgs. My pharmacist pointed out for me the recommended dose and advised me to increase the dose if it wasn't effective at 25mg. What should I do? Who do I listen to? Why would my GP (other then the fact that he is a rookie with little experience treating BP) not follow the recommended schedule?

August 30th - I started on Lamictal @ 25mgs. Within minutes of taking it I felt dizzy, nauseous with increased anxiety-depression. Within 30 minutes I also experienced heart palpitations and shortness of breath. Within 90 minute I also experienced heart pain, dizziness, loss of balance while walking, headache with some sinus congestion and a stomach ache. Concerned I journalled the effects to keep track of how I was feeling. It is now 8 hours since I took the pill and my entire chest is aching, my breasts hurt, the headache is worse, I ache all over and I have had diarrhea since dinner (which I had no appetite for so ate very little).

Question -- are these normal side effects or is there some reason for concern? The chest pains are particularly bothersome and the headache is heading into migrain zone. The Blue Book recommended dosage schedule starts at 25mgs increasing weekely to 200mg by week 5. I won't be seeing my doctor for 2 weeks. Again why is my GP not following the schedule and again the pharmacist suggests I follow the recommended shedule. What should I do?

I had planned to go to bed early tonight but the headache and chest pains are keeping me up. I am sore all over. I am afraid to take anything for the headache or body aches because I don't know how it will interact with the Seroquel or Lamictal.

Any thoughts are appreciated.
sanityseeker is offline   Reply With QuoteReply With Quote

advertisement
Old 09-01-2010, 09:20 AM #2
Anonymous32910
Guest
 
Posts: n/a
Anonymous32910
Guest
Anonymous32910 has no updates. Edit
 
Posts: n/a

Default Re: Med Effects and me...

If the seroquel is only for sleep, that might be why the doc hasn't increased it.

I remember feeling like I was hit by a truck when I first started lamictal. I felt achy, flu-like, headache, swollen glands even. I was sure I was going to have to stop taking it and was pretty upset about it because I was really counting on lamictal to work. So, I toughed it out and strangely enough, as the dose increased, the side effects decreased. I'd talk to the doctor about it though, but it may just take some time to settle in. Seems like I've heard other people say similar things about starting lamictal.
  Reply With QuoteReply With Quote
Old 09-01-2010, 09:23 AM #3
lotusflames lotusflames is offline
Veteran Member
 
Member Since: Aug 2009
Location: woodville, swadlincote, England
Posts: 450
lotusflames lotusflames is offline
Veteran Member
lotusflames has no updates.
 
Member Since: Aug 2009
Location: woodville, swadlincote, England
Posts: 450

8 yr Member
Default Re: Med Effects and me...

seroquel is often presccribed in small doses for anxiety and sleep. i started on 100mg for 8 weeks and slowly increased from there.

As for lamictal. i dont have personal experience but I believe a lot of mood stabiliser have similar effects.

best thing to do is talk to your dr. a lot of them are scared of increasing doses too quickly
lotusflames is offline   Reply With QuoteReply With Quote
Old 09-01-2010, 01:57 PM #4
sanityseeker sanityseeker is offline
walker
 
Member Since: Feb 2008
Posts: 2,363
sanityseeker sanityseeker is offline
walker
sanityseeker has no updates.
 
Member Since: Feb 2008
Posts: 2,363

10 yr Member
Default Re: Med Effects and me...

Thanks farmergirl and lotusflames... I feel a little more reassured. I will just tough it out I guess. I slept well last night once it finally came. Woke up with no aches. Just took another Lamictal and I am starting to feel the aches returning. Trying to keep positive about this. "this too shall pass". "What I can't do today I shall put off until tomorrow". "It is what it is". My hold tight and just stay in the NOW reminders.
sanityseeker is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 04:22 AM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.